• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Withdrawal

I was on 60 mg, then 40, then 20. I went to 0 and I was miserable. The doctor in my support group said that was too drastic of a drop-off. I called my GI office and they said to cut the 20 mg pills in half, which stabilized me.

Yesterday I went cold turkey again and it's still a shock to my system, but not too severe. I had no appetite today and when I ate I felt nausea. If I'm not improved tomorrow, I'll see if I can on 5mg pills for a week. I tried to cut the half of 20 in half and it turned to powder.

I know prednisone replaces an essential hormone, Cortisol and it takes awhile to kick start the natural process.I'm anxious to end other side affect, especially the pressure behind my eyes which at it's worst makes me legally blind. It will take a few months resolve, the sooner the Bette. I can't complain though because the steroid kept me out of the hospital.
 

Lynda Lynda

Senior Member
Location
N/A
Sending you support and prayers.
I am so glad that you have your support group to help you out, that is very important.
I have never been prescribed prednisone.
My sister has been taking it a long time for her RA.
I wish you the best of health.
Lynda
 

cmack

Moderator
Staff member
I break pills with my fingers and there is hardly any dust. My pills aren't your pills but it seems to help. At least with all the ones that I have taken. I hope you feel better soon.
 
Thank you cmack. My big fingers and shaking hands can't break a half of a pill in half. I'm calling my HI doc to get 5 mg pills to ease the drop. I'm crashing with non-solid BM, fevers nausea and feeling like Hell.

I'm keeping the faith.
 

Lisa

Adminstrator
Location
New York, USA
It sounds like you definintely did not have the correct tapering dose.....did the Dr have you just quit when you were still on the 20mg? In all the years of me being on/off pred, the biggest drop I had was 5mg/day....generally the taper went like this;

(once down to 20)...20mg/day 5 days - 15 mg/day 5 days - 10 mg/day 5 days - 5 mg/day 5 days then 0.
 
The doctor had me on 20 mg pills and I was taking for three weeks at a time but when I crashed offf of Remicade and switch to Humira an 8 week process, I went on 60 mg and when Humira started to work, I went 40 mg for one week. 20 mg the next week then to 0 mg, which was awful. My support group doctor suggested I cut the pills I’m half, so I did 10 mg for one week then to 0 mg last Sunday. I called my doctor and I’m waiting for a call back and I’ll get it worked out today with 5 mg pills for one week. Hopefully that will work.
 
I had to do a 2.5mg taper one time to get off I had been on for quite a while though. Definitely ask about the 5mg pills. That’s all I have ever had. Sorry you are having such a rough time.
 

Lynda Lynda

Senior Member
Location
N/A
My sister has taken prednisone for her RA for a long time. I don't know her dosage or if she is still taking it. I think she has avoided biologics for a while now. But she just started the Orencia pen injections. I think because of a lot of her other health conditions she never chose biologics. I am going to ask her if she still takes the prednisone.
🌻
 
No Luck with my GI doctor's office yesterday. Left a message with the wrong person for my doc. I thought I explained I needed a lower dose to taper down. When I got a call hack from said incompetent person, I was told they would not increase my dosage by 5 mg. It was the end of the day, doctors had gone home as I patiently explained that I needed a lower dose and miserably in withdrawal. So I suffer the cramps, fever, nausea and stress for two more days. On Monday I will talk to a Nurse in the office and hopefully alleviate this needless suffering.
 
The good nurse Tracy who understood everything and will be in tomorrow to give me a new 2.5 mg Prescription and a new round of blood work. I’m pretty wiped out today. I ended up going back on 10 mg of Prednisone to settle myself down afyer the awful withdrawal symptoms.

I did my Humira shot last night and next week I will start slowly tapering down to just 2.5 mg and that will be more like stepping off a porch, rather then diving off a two story roof. Back on track, thank God.
 
Top